Absence of phase transition for antiferromagnetic Potts models via the Dobrushin uniqueness theorem

Jeśus Salas, Alan D. Sokal

    Research output: Contribution to journalArticle

    Abstract

    We prove that the q-state Potts antiferromagnet on a lattice of maximum coordination number r exhibits exponential decay of correlations uniformly at all temperatures (including zero temperature) whenever q>2r. We also prove slightly better bounds for several two-dimensional lattices: square lattice (exponential decay for q≥7), triangular lattice (q≥11), hexagonal lattice (q≥4), and Kagomé lattice (q≥6). The proofs are based on the Dobrushin uniqueness theorem.

    Original languageEnglish (US)
    Pages (from-to)551-579
    Number of pages29
    JournalJournal of Statistical Physics
    Volume86
    Issue number3-4
    StatePublished - Feb 1997

    Fingerprint

    uniqueness theorem
    Potts Model
    Uniqueness Theorem
    Phase Transition
    Exponential Decay
    Hexagonal Lattice
    Decay of Correlations
    Antiferromagnet
    Triangular Lattice
    Square Lattice
    Zero
    decay
    coordination number
    temperature

    Keywords

    • Antiferromagnetic Potts models
    • Dobrushin uniqueness theorem
    • Phase transition

    ASJC Scopus subject areas

    • Mathematical Physics
    • Physics and Astronomy(all)
    • Statistical and Nonlinear Physics

    Cite this

    Absence of phase transition for antiferromagnetic Potts models via the Dobrushin uniqueness theorem. / Salas, Jeśus; Sokal, Alan D.

    In: Journal of Statistical Physics, Vol. 86, No. 3-4, 02.1997, p. 551-579.

    Research output: Contribution to journalArticle

    @article{84a78fb1b1184c41a581cdbf7212e7c5,
    title = "Absence of phase transition for antiferromagnetic Potts models via the Dobrushin uniqueness theorem",
    abstract = "We prove that the q-state Potts antiferromagnet on a lattice of maximum coordination number r exhibits exponential decay of correlations uniformly at all temperatures (including zero temperature) whenever q>2r. We also prove slightly better bounds for several two-dimensional lattices: square lattice (exponential decay for q≥7), triangular lattice (q≥11), hexagonal lattice (q≥4), and Kagom{\'e} lattice (q≥6). The proofs are based on the Dobrushin uniqueness theorem.",
    keywords = "Antiferromagnetic Potts models, Dobrushin uniqueness theorem, Phase transition",
    author = "Jeśus Salas and Sokal, {Alan D.}",
    year = "1997",
    month = "2",
    language = "English (US)",
    volume = "86",
    pages = "551--579",
    journal = "Journal of Statistical Physics",
    issn = "0022-4715",
    publisher = "Springer New York",
    number = "3-4",

    }

    TY - JOUR

    T1 - Absence of phase transition for antiferromagnetic Potts models via the Dobrushin uniqueness theorem

    AU - Salas, Jeśus

    AU - Sokal, Alan D.

    PY - 1997/2

    Y1 - 1997/2

    N2 - We prove that the q-state Potts antiferromagnet on a lattice of maximum coordination number r exhibits exponential decay of correlations uniformly at all temperatures (including zero temperature) whenever q>2r. We also prove slightly better bounds for several two-dimensional lattices: square lattice (exponential decay for q≥7), triangular lattice (q≥11), hexagonal lattice (q≥4), and Kagomé lattice (q≥6). The proofs are based on the Dobrushin uniqueness theorem.

    AB - We prove that the q-state Potts antiferromagnet on a lattice of maximum coordination number r exhibits exponential decay of correlations uniformly at all temperatures (including zero temperature) whenever q>2r. We also prove slightly better bounds for several two-dimensional lattices: square lattice (exponential decay for q≥7), triangular lattice (q≥11), hexagonal lattice (q≥4), and Kagomé lattice (q≥6). The proofs are based on the Dobrushin uniqueness theorem.

    KW - Antiferromagnetic Potts models

    KW - Dobrushin uniqueness theorem

    KW - Phase transition

    UR - http://www.scopus.com/inward/record.url?scp=0038967484&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0038967484&partnerID=8YFLogxK

    M3 - Article

    VL - 86

    SP - 551

    EP - 579

    JO - Journal of Statistical Physics

    JF - Journal of Statistical Physics

    SN - 0022-4715

    IS - 3-4

    ER -